Hi there Kath.
Sounds like you are coping with quite a lot and you really could have done without anything else, i just hope whichever Tamoxifen you get works for you and doesn't cause the itching. 'cos my understanding is that they are a big part of the treatment. My Onc has advised, from recent big piece of research, that i have to take it for 10years. The way i feel i will be Thankful to be taking it in ten years time.
My last Chemo was end February this year (started November 2012) and i noticed a cumulative effect as i went through Chemo of that Brain Fog / Confusion. I bought a small notebook and wrote everything down and still do if it's important (info at appointments / insurance info etc). The fog has definitely lifted, i have noticed in the last month my thoughts are much clearer and i can process information much quicker, almost as previous. At first i thought it was stress related from diagnosis / treatment / worry about all of those things only somebody in our situation could imagine......but I have looked at research on Post Chemotherapy Cognitive Impairment which appears to be very real but recoverable.
Not convinced i will ever be the same person i was before but trying to be thankful for what i have and doing everything i can to remain well.
Hope you are having a good weekend. Take Care Gilly x
Hi girls I have been on tamoxifen for 2 days. woohoo! Am currently taking it at bed time, but was told to have something to eat with them. Is that true or do you think as long as it's after dinner you're ok? i'm telling myself no side effects so I wont get any! I didn't have chemo and will start rads within 4-6 weeks. love to all
I do have a regular pharmacy. I have a list of drugs as long as my arm that I have on repeat prescriptions. Tablets for RA and Bronchiectasis, inhalers, eye drops, nose spray, mouth spray (sjogren's syndrome) and now - TA RA - breast cancer!! If my GP doesn't specify a brand name (which they don't) I just get the cheapest version!!
I don't think a drink now and then will harm you. I just don't like the taste of it. I did used to enjoy one or two when younger, but couldn't manage many as with me, one drink = 5 trips to the loo!! How long is it since your last chemo? Mine was on 23rd May and I still have chemo brain. Only now, it might be turning into dementia. Old age rapidly taking over.
That is seriously random. Not sure what you can about that, do you have a regular pharmacy? Whichever brand you get i just hope they are OK for you.
Before diagnosis i would have said i was a social drinker and on the odd occasion drank too much. I didn't drink at all while having Chemo as i didn't want to speed up my metabolism taking the Chemo out of my system prematurely. (I was desperate to shrink that damn tumour.) Absolutely no clinical evidence base to say this would have happened just my own personal strange thoughts!!! Really did not miss it, have just had a small glass of wine twice since and it didn't do me any good?? Also had a lot of that Chemo Brain (serious fog) so didn't want to add to that with alcohol / hangover!! So glad that seems to be lifting and have even remembered a few birthdays this month, seriously impressed with myself.... (My Mum used to say self praise is no recommendation but a girls got to get her compliments where she can).
Take Care Gilly x
Thanks Butterfly, I hope so too. I know I said mine were Wockhardt, as some of them are in a Wockhardt box. But it doesn't say that on them. The rest are in a plain white box. I will have to check when I come off PC.
Regarding allergies to wash powders etc, I've never had problems before. And as for red wine, I'm tea total except for Christmas Day. I hope thing continue to be good for you.
Enjoy your amnesty. Itching is really unbearable, i feel for you. I do hope you get on OK with the Tamoxifen when you do go on it. The only time my skin has itched is when i had a glass of wine (and i really do mean just one tiny glass). I have done this twice and it has made my skin red / made me hotter and raised my BP. Currently investigating a lovely array of Organic Sparkling Fruit Waters and Fever Tree Tonic.
In our house we are all a bit skin sensitive, we use Eco Wash Balls rather than detergent (no fabric conditioner) and don't use anything with parabens etc. so i did wonder, when i saw in a previous thread that you were experiencing itching, whether i would suffer that but so far so good...and have been on it since July.
Hoping it is good for you Poems.
Take Care. Gilly x
Mine are Wockhardt. The box says Tamoxifen 20mg and in bottom right hand corner WOCKHARDT. In Red. Also on foil Wockhardt UK Limited. I have only ever had this brand although i know there are a number of manufactuers. I have been fortunate not to have ever had to take regular medication before so was quite anxious that i wouldn't remember it. I keep my Tamoxifen and Glucosamine / Chondroitin (painful joints) next to bed and have so far i haven't forgotten.
I have to say i started them in July and was hot all the time / having night sweats for the first couple of months but am pleased to say they have settled down.
Good Luck with them girls. Gilly x
Cherubs, I have got TEVA and it is on the bottom right corner of the packet on the side it has it again with something about a trade mark or something. Maybe your pharmacy label is covering it. Also it says it on the foil of the blister part.
I'm glad I found this question. I am currently in a four week 'amnesty' after taking Anastrazole, but due to the awful itching (no other problems) I've had to come off it. I'm to have Tamoxifen. They arrived today (Wockart brand) but I still have 2 weeks of my 'break' from treatment, so won't begin them untl 3rd December. Has anyone on Tamoxifen ever had any tortuous itching? Pain I can cope with - I have RA anyway - but unbearable itching, no thanks!!
Welcome to the BCC discussion forums where I am sure you will get lots of good, honest support from the many informed users of this site.
To help you along I have put for you below the link to BCC's publication for Tamoxifen, I hope you find it helpful.
I had a lumpectomy and have just finished my radiotherapy today. I start Tamoxifen tomorrow. My Oncologist said that most people seem to take it at night so I intend keeping it by the bed. Like you I am nervous to take it, have been told I need to take it for ten years which also worries me.Would love to know how you get on, good luck - D xx
Hi there 4littlecherubs.
I'm been taking Tamoxifen for 3/4 months now and just like the other girls i started taking it in the morning but within 2 weeks was having hot flushes at lunch time. I have changed and take it when i get in bed. I have to say i am quite warm all of the time but definately have night sweats some nights at 3/4 am but other than that so far so good, some joint pain on waking but Pilates / stretch have been really good for that. We have decorated a few rooms whilst i have been off work so when getting new bedding i bought cotton and a 1 tog quilt (from M & S). Also have a silk pillowcase which is lovely and cool (this was a gift for my 50 in an attempt to prevent creases on face!! - with hindsight i would gladly swop a few creases for for what i did get !!!). I also take a big glass of water to bed.
Take Care. Gilly x
I agree have been taking Tamoxifen since June and started taking thewm in the mornings but changed to evening still have hot flushes and sweats but not as bad as when I first started.
I had a mastectomy 2 weeks ago and im lucky enough not to need chemo but im due to start rads in a couple of weeks and have been given tamoxifen today.
Im really nervous about taking them because of all the side effects and wondered if anyone has found a preference in the time of day to take it ie morning or evening?
Any advice would be much appreciated
Thank you E xx